Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 320, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 25, 2004, 5:01 PM CDT for Terrell County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2004, 5:01 PM CDT (22:01 UTC)
- Expired
- Aug 25, 2004, 6:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 205 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1971 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 252201 SVRMAF TXC443-252300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 500 PM CDT WED AUG 25 2004 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TERRELL COUNTY IN SOUTHWEST TEXAS THIS INCLUDES THE CITY OF DRYDEN * UNTIL 600 PM CDT * AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF DRYDEN...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... DRYDEN... HIGHWAY 90 BETWEEN DRYDEN AND SANDERSON IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3017 10233 2999 10229 3001 10205 3017 10199 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:08 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 25, 3:08 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 308 PM CDT WED AUG 25 2004 .SHORT TERM... 25/18Z SURFACE OBSERVATIONS INDICATE HIGHER DEW POINTS OVER MUCH OF THE AREA VS. 24 HOURS AGO. DEW POINTS ARE HIGHEST OVER THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS WHERE EARLY MORNING SHOWERS AND THUNDERSTORMS DROPPED AROUND 1.33 INCHES OF RAINFALL AT BIG SPRING AND 0.50 OF AN INCH AT COLORADO CITY. THUNDERSTORMS ARE ALREADY FIRING OVER THE DAVIS MOUNTAINS AND ADDITIONAL THUNDERSTORMS MAY FIRE OVER THE LOWER TRANS PECOS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS THIS EVENING. AT THE SURFACE...A WEAK TROUGH WILL BE LOCATED ROUGHLY ALONG THE INTERSTATE 20 CORRIDOR THIS AFTERNOON AND EVENING. WEAK LOW-LEVEL MOISTURE CONVERGENCE ALONG AND SOUTH OF THE ABOVE MENTIONED TROUGH...DAYTIME HEATING AND A DEPARTING UPPER LEVEL JET MAX WILL COMBINE TO PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS...MAINLY SOUTH OF INTERSTATE 20. IF MID-LEVEL LAPSE RATES WERE MORE FAVORABLE...HIGHER POPS WOULD BE JUSTIFIED. THE CURRENT POP GRIDS LOOK GOOD AND THE ONLY CHANGE WAS TO BUMP POPS UP TO 20% OVER THE DAVIS MOUNTAINS. ONLY MINOR MODIFICATIONS WERE MADE TO THE REMAINDER OF THE GRIDS. .LONG TERM... UPPER LVL RIDGING SET TO BREAK DOWN INTO THE WEEKEND AS SEVERAL DISTURBANCES MOVE THROUGH THE REGION AND FLOW ALOFT TRANSITIONS TO ZONAL. AS SUCH...THURSDAY SHOULD BE THE WARMEST...W/HIGHS MUCH ABV NORMAL/H85 TEMPS HOVERING AROUND 30 DEG C...W/A SLOW DECLINE THRU SATURDAY. LATEST MODEL RUNS ADVERTISE A WEAK SHRTWV TO MOVE THRU NRN MEXICO THURSDAY AFTERNOON...DEVELOPING CONVECTION OVR THE RIO CONCHOS WATERSHED. WILL EXTEND ISOLD CHANCES UP THRU THE DAVIS MTNS. ALTHOUGH RIVER LVLS REMAIN ELEVATED SOMEWHAT...QPFS SUGGEST RIVER FLOODING WILL NOT BE A CONCERN ATTM. FRIDAY AFTERNOON...MODELS BRING ANOTHER...SLIGHTLY STRONGER DISTURBANCE THRU THE SAME AREA...ALTHOUGH A LITTLE FARTHER NORTH. SATURDAY...A BROAD SHRTWV IS PROGGED TO MOVE ACROSS THE CENTRAL CONUS...SENDING A STRONG COLD FRONT TOWARD THE FA. LATEST GFS BRINGS IT INTO THE NRN CWA STARTING AT AROUND SUNSET SATURDAY EVENING AND INCREASING CHANCES FOR CONVECTION. MODELS ARE TRENDING COOLER W/THIS FRONT IN EACH SUCCESSIVE RUN...BRINGING H85 TEMPS INTO THE MID TEENS BY SUNDAY AFTERNOON...ESPECIALLY EASTERN ZONES. WILL CONTINUE THE COOLING TREND AND UNDERCUT GUIDANCE ALL BUT THE SOUTHWEST FA. FOR THE REST OF THE FORECAST...REGION WILL WARM SLOWLY AS SFC FLOW VEERS TO EASTERLY...TO SOUTHERLY AS THE UPPER LVL RIDGE BEGINS REBUILDING WEST. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 100 74 96 / 10 0 0 0 CARLSBAD NM 66 99 71 101 / 0 0 0 0 DRYDEN TX 74 97 76 95 / 10 10 0 0 FORT STOCKTON TX 73 102 74 97 / 20 0 0 0 GUADALUPE PASS TX 65 97 70 95 / 0 0 0 0 HOBBS NM 65 98 68 99 / 0 0 0 0 MARFA TX 59 93 64 91 / 20 10 10 20 MIDLAND INTL AIRPORT TX 73 102 74 97 / 10 0 0 0 ODESSA TX 73 102 73 97 / 10 0 0 0 WINK TX 74 105 77 105 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 06/44
Hazardous weather outlook, Aug 25, 3:00 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT WED AUG 25 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260900- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 300 PM CDT (200 PM MDT) WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT WIDELY SCATTERED NON-SEVERE THUNDERSTORMS SOUTH OF A VAN HORN TO WINK TO LAMESA LINE WILL PRODUCE OCCASIONAL DEADLY LIGHTNING STRIKES THIS EVENING AND LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 06
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:22 AM CDT | Severe Thunderstorm Warning | MAF | Howard | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.